On the dynamics of a continuum spin system

Lakshmanan, M. ; Ruijgrok, Th. W. ; Thompson, C. J. (1976) On the dynamics of a continuum spin system Physica A: Statistical Mechanics and its Applications, 84 (3). pp. 577-590. ISSN 0378-4371

Full text not available from this repository.

Official URL: http://www.sciencedirect.com/science/article/pii/0...

Related URL: http://dx.doi.org/10.1016/0378-4371(76)90106-0


For a one-dimensional system of classical spins with nearest neighbour Heisenberg interaction we derive the equation of motion for each three-dimensional spin vector. In the continuum limit where the spins lie dense on a line this set of equations reduces to a nonlinear partial differential equation. In addition to spin-wave solutions we obtain some other special solutions of this equation. In particular we find solitary waves having total energy localised in a finite region, with velocity of propagation inversely proportional to the width of this region. Solutions of still another type are shown to have a diffusive character. The stability of such solutions and the possibility of interaction of two or more solitary waves have not yet been studied.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:84972
Deposited On:28 Feb 2012 12:05
Last Modified:28 Feb 2012 12:05

Repository Staff Only: item control page